MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 SORBAFIX ENHANCED; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 SORBAFIX ENHANCED; STAPLE, IMPLANTABLE
Catalog Number 0113116
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a procedure on (b)(6) 2026, the sorbafix fixation device malfunctioned and the fasteners could not be fastened.Another device was used to complete the procedure.There was no patient injury.
 
Additional Manufacturer Narrative
As reported, the sorbafix fixation device malfunctioned and failed to fixate.Evaluation of sample finds as received the device failed to deploy fasteners.The remaining fasteners were found to be bound to the mandrel as a result of the device becoming temperature exposed.It cannot be determined if the device was exposed prior to use or during the sample return transit.Internal component review found the input clutch gear was deformed which resulted in the performance issue reported.Based on the sample evaluation probable cause for the reported failure to fixate is forces applied while in use resulting in broken gear teeth.No manufacturing anomalies were found.Review of manufacturing records confirms the product was manufactured to specification.The instructions-for-use (ifu) supplied with the device adequately describe the proper technique for successful fastener delivery.The storage section of the ifu supplied with the device states, "store the sorbafix¿ absorbable fixation system at room temperature.Avoid prolonged exposure to elevated temperatures." and the precautions section states, "avoid excessive trigger force as this may damage the device." note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
SORBAFIX ENHANCED
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24388978
Report Number1213643-2026-00188
Device Sequence Number21462309
Product Code GDW
UDI-Device Identifier00801741016707
UDI-Public(01)00801741016707(11)250124(17)261228(10)HUKN1268
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K111153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0113116
Device Lot NumberHUKN1268
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Initial Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown